Thunderstorm Wind, Bucks
- When
- August 17, 4:12 PM EST
- Where
- Bucks County, Doylestown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.317, -75.133
Two severe thunderstorms pulled down large tree limbs and wires in Doylestown and Falls Township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Two severe thunderstorms pulled down large tree limbs and wires in Doylestown and Falls Township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 17, 2:55 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 355 PM EDT SUN AUG 17 2003 SOME ACTION ON THE RADAR AGN. KEEPING CHC POPS IN THRU THE ERY EVE S AND TIL MIDN N. THEN DRY TIL FRI...THOUGH CANT RULE OUT ISOLD ACTVTY EACH OF THE NXT FEW AFTNS. LOOKS WRMR MID TO LATE WK TIL FNT ARRIVES LATE FRI. KEEPING POPS IN THRU THE DAY SAT IN CASE THINGS MOVE THRU A BIT SLOWER THAN NOW FCST. NOTHING ON THE MARINE. .PHI...NONE. KRAUS
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-171015- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 424 AM EDT SUN AUG 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN TODAY. MAIN CONCERN WILL BE HEAVY RAINFALL CAUSING FLASH FLOODING OF STREAMS AND CREEKS AS WELL AS URBAN AND STREET FLOODING. ISOLATED SEVERE WEATHER IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
NJZ020-026-172100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 307 PM EDT SUN AUG 17 2003 ...STRONG THUNDERSTORMS OVER OCEAN COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FOLLOW A CLUSTER OF STRONG THUNDERSTORMS MOVING ACROSS THE EASTERN HALF OF OCEAN COUNTY. THE STRONGEST STORM...PRODUCING WIND GUSTS IN EXCESS OF 35 KNOTS WAS OVER THE OCEAN JUST EAST OF SURF CITY. HEAVY DOWNPOURS...POOR DRAINAGE FLOODING...FREQUENT LIGHTNING AND WIND GUSTS TO AROUND 30 MPH WILL ACCOMPANY THESE STORMS OVER LAND. PLEASE BE WARY OF DRIVING IN ROADS PRONE TO POOR DRAINAGE FLOODING. BATHERS ON THE SOUTHERN HALF OF LONG BEACH ISLAND SHOULD HEAD FOR SHELTER AT THE FIRST SOUND OF THUNDER. TFG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
441 PM EDT SUN AUG 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0334 PM SURF CITY NJ HEAVY RAIN
08/17/03 OCEAN SOME ROADS IMPASSABLE.
POLES STRUCK BY
LIGHTNING.
0335 PM LIBERTY NJ WIND DAMAGE
08/17/03 WARREN TREES AND WIRES DOWN.
0345 PM LOWER MOUNT BETHEL PA WIND DAMAGE
08/17/03 NORTHAMPTON TREES AND WIRES DOWN.
0405 PM TEWKSBURY NJ WIND DAMAGE
08/17/03 HUNTERDON TREES AND WIRES DOWN.
GOLF BALL SIZE HAIL ALSO
REPORTED.
0410 PM HOLGATE NJ HEAVY RAIN
08/17/03 OCEAN 0.95 IN BETWEEN 350 AND
410 PM.
0415 PM READINGTON NJ 0.75 IN HAIL
08/17/03 HUNTERDON PENNY SIZE HAIL.The Philadelphia radar (KDIX), 74 km away, was scanning. The volume nearest the first event began at 21:12 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371723, 5371724.